MAUDE Adverse Event Report: DEPUY SYNTHES SPINE 2.4 DRILL; BIT, DRILL

DEPUY SYNTHES SPINE 2.4 DRILL; BIT, DRILL
Catalog Number 288301024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There are 100+ items placed on dc orthokit quarantine due to breakages, functional tests failures.Thirty eight pertain to depuy spine products.In all cases no data available if any injures or adverse events.No information about surgery, delays, patient related data.Only product code/lot description and breakage definition is available.Qi# (b)(4).
 
Additional Manufacturer Narrative
Visual examination of the returned device revealed indentation marks and a fractured distal tip.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of the breakage/damage cannot be positively determined.However, a potential root cause may be wear and tear on the instruments and/or instrument being subjected to a higher than anticipated stress during use resulting in fracture.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4 DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6663122
Report Number1526439-2017-10504
Device Sequence Number57186
Product Code HTW
UDI-Device Identifier10705034221151
UDI-Public10705034221151
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number288301024
Device Lot NumberNG28148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1